MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation and the investigation is in progress.The subject device was returned for evaluation and it was found the wire was broken with energization.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported the tip of the kd broke off and was stuck in the papilla.The intended endoscopic retrograde cholangiopancreatography procedure was successfully completed using a tjf endoscope.There was an unspecified procedure delay due to removing the broken segment from the papilla.No patient harm or injury reported.The erbe hf device was normal kd settings.No additional information is available.The device was returned for repair.The olympus service center identified the wire was broken with energization.This is a reportable event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, the root cause of the broken knife wire could not be identified.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be (b)(6) 2021.Investigation activities have been opened, to manage the actions related to this report and any required mdr reporting.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13122382
Report Number8010047-2021-16988
Device Sequence Number19999850
Product Code KNS
UDI-Device Identifier04953170382703
UDI-Public04953170382703
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V441M
Device Lot Number11K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/10/2022
11/08/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date04/08/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE HF DEVICE
Patient SexUnknown